Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

April 17, 2021Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at Apr 17, 2021, 10:13 PM EDT for Flagler County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2021, 10:13 PM EDT (02:13 UTC)
Expired
Apr 17, 2021, 10:45 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 2.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS82 KJAX 180213
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1013 PM EDT Sat Apr 17 2021
 
FLZ038-138-180245-
Coastal Flagler FL-Inland Flagler FL-
1013 PM EDT Sat Apr 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLAGLER COUNTY UNTIL
1045 PM EDT...

* At 1012 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southwest of Bunnell, moving
  east at 35 mph.

* Winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of southern Flagler
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2947 8110 2946 8111 2946 8112 2943 8110
      2942 8114 2941 8115 2926 8115 2926 8133
      2927 8142 2940 8142 2940 8143 2943 8143
TIME...MOT...LOC 0212Z 264DEG 30KT 2941 8135 

$$

Boothe

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 17, 9:10 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 17, 9:10 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
910 PM EDT Sat Apr 17 2021

...ISOLATED STRONG TO SEVERE STORMS THIS EVENING OVER NORTHEAST
FL...

.UPDATE...

Numerous to widespread showers moved in earlier in the evening and
we continue to monitor isolated strong to severe t-storms over
northeast FL, that are near or just north of a frontal boundary.
This quasi-stationary frontal boundary is over north central FL
but if anything may drop a little southward tonight. Kept in heavy
rainfall potential at times tonight as well. Rest of the forecast
on track with high rain chances in the forecast around 70-100
percent.

&&

.PREV DISCUSSION [730 PM EDT]...

.NEAR TERM [Through Tonight]...

A warm front is located near the FL/GA state line with a weak meso
high just east of the area over the Atlantic waters with showers
and embedded thunderstorms beginning to fill in over the Florida
Panhandle, SW GA and farther west along the Gulf coast. Strong
mid/upper level WSW flow is streaming dynamic energy towards the
region, reinvigorating convection as unstable shortwave energy
travels into our area late this afternoon into the evening hours.
This will help bring added rounds of showers and isolated storms
ahead of a surface low moving east along the boundary tonight into
early Sunday morning with the frontal boundary over areas from
just south of Gainesville east to St Augustine lifting north to
Waycross ahead of the low and then sinking back southward by early
Sunday as the low moves into the Atlantic waters. Mostly cloudy
skies over NE FL and partly cloudy skies over GA areas will become
overcast by sunset as the new convection approaches from the
west.

A threat for strong to isolated severe thunderstorms will exist
through  late tonight mainly over inland NE FL areas along and
south of I-10 as mid level lapse rates around 6.0-6.5 C/km and
strong effective bulk shear values around 40-50 knots provide
enough vertical shear to support stronger updrafts with developing
convection. A threat for a brief isolated tornado or two will be
possible over the suwannee river valley of inland NE FL as the
shear and instability overlaps with increasing surface relative
helicity values bump up to around 100-150 m^2/s^2 off the NW Gulf
coast. Some damaging wind gusts could also be a threat as surface
CAPE values between 500 J/kg to 1,000 J/kg in this region. Hail
will also be possible into SE GA areas south of Waycross as
sufficient elevated MU CAPE levels of will exist.

In addition, heavy rainfall will allow the potential for isolated
flash flooding over NE FL areas, despite the swift movement of
storm motion from the west around 30-35 mph. This is due to 1-2
inches of widespread rainfall amounts having fallen since yesterday
with some areas receiving up to 2-4 inches locally near Ocala
along SR 40. An additional 1-2 inches of rain are expected through
early Sunday morning with locally heavier amounts as the saturated
airmass with PWAT values well above normal near 1.5. 1.8 inches
supports more efficient rainfall rates. Areas with poor runoff
near urban centers may also see a risk for isolated flash flooding
potential as well should any storms train over the same areas.
Otherwise, Cloudy overcast skies, light NNE east winds and mild
overnight temperatures in the 60s will be expected overnight.

.SHORT TERM [Sunday Through Tuesday Night]...

The period will begin with another wave of showers and isolated
storms as an unsettled weather pattern remains over the region.
On Sunday, a new mid/upper level shortwave trough will move from
the mid south/lower MS Valley region into the southeast Sunday
into Monday with a fetch of unstable WSW flow with embedded
dynamic energy moving in from the Gulf of Mexico. The frontal
boundary will be sinking southward into north central FLorida on
Sunday and then into central Florida south of Orlando before
stalling north of lake Okeechobee Monday night as the shortwave
trough exits east into the Atlantic. This feature will be replaced
by an upstream southern stream shortwave trough moving east from
west Texas that will ride through the base of a northern stream
trough that will move southeast from the northern plains Tuesday.
These features aloft will help develop another wave of low
pressure over the Gulf of Mexico that will travel NE along the
frontal boundary over NE FL and deliver another round of showers
and embedded thunderstorms before the front slides east into the
Atlantic waters. Another 1-3 inches of rain are possible over NE
FL during the period with a few locally higher amounts possible.

Temperatures will be slightly below normal with highs in the 70s
with near normal for lows in the upper 50s to lower 60s through
Tuesday night.

.LONG TERM [Wednesday Through Saturday]...

A dry cold front will push through the area Wednesday with a much
drier airmass as strong high pressure builds in from the NW into
Thursday with prevailing NW flow and sunny skies. The high will
move north of the region on Friday with winds becoming easterly
around the high and increasing clouds throughout the day. The high
will slide NE Friday night and then east of the region on Saturday
with southeasterly winds becoming southerly underneath southwest
flow aloft as a warm front approaches from the west as low pressure
develops to the west near the NW Gulf of Mexico and lifts north and
east into the region by Saturday night allowing for scattered to
numerous showers to then overspread the region

Initially near normal temperatures on Wednesday will cool to below
normal levels through Friday, then return to near normal values on
Saturday.

.AVIATION...
[Through 00Z Monday]

Numerous to widespread showers and a few embedded thunderstorms
are expected this evening, with a couple of stronger storms
possible mainly in northeast FL. Main period will be from now
through about 05z. Ceilings will trend to prevailing MVFR during
the evening, and expect a good chance of IFR vsby with the
convective activity. Lingering patches of rain and showers
anticipated after 05Z into the pre-dawn hours with low stratus
restrictions possibly below 1 kft. For the late night after 05Z,
more convective nature to showers and possible isolated storms
will be more or less confined just south of SGJ to GNV line where
frontal boundary will be quasi-stationary. MVFR to possible IFR
ceilings expected Sunday through at least midday, and anticipate
good chance of showers and possible isolated storms. Timing of
convection is very uncertain at this time later in the day on
Sunday so used PROB group or prevailing showers.

.MARINE...

A meandering front over northeast Florida this afternoon will
lift northward toward southeast Georgia this evening. A wave of
low pressure will track from the Gulf Coast region along this
front with showers and a slight chance of thunderstorms expected.
The low will then track offshore of the local Atlantic coast
early Sunday. The frontal boundary will shift south of the local
waters into Sunday night and stall over central Florida Monday
and lift northward into northeast Florida on Tuesday, continuing
waves of rainfall over the Florida waters. A stronger cold front
will approach from the west Wednesday, moving across the local
waters by Wednesday night.

Rip Currents: Moderate risk expected through Sunday for the NE FL
and SE GA beaches due to lingering easterly swells.

.FIRE WEATHER...

Light transport winds will lead to low daytime dispersions this
weekend into Monday.

.HYDROLOGY...

The wet and unsettled pattern with strips of heavy rainfall
through Tuesday will bring the potential for minor river flooding,
especially across NE FL where the frontal zone will meander.
River basins including the Santa Fe, Black Creek and St. Marys
will need to be monitored as up to 3-5 inches of rain are expected
over portions of NE FL south of I-10 through Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  58  73  56  77  55 /  90  40  10  10  20
SSI  61  70  60  73  61 / 100  40  30  20  20
JAX  62  73  60  76  59 / 100  60  40  40  30
SGJ  64  72  62  72  61 /  70  70  60  60  50
GNV  64  74  61  73  59 /  70  70  70  60  50
OCF  66  78  63  73  61 /  70  70  80  80  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Apr 17, 9:00 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
900 PM EDT Sat Apr 17 2021

FLZ038-138-180115-
Coastal Flagler FL-Inland Flagler FL-
900 PM EDT Sat Apr 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FLAGLER COUNTY UNTIL 915
PM EDT...

* At 900 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Flagler Beach, moving east at
  40 mph.

* Nickel size hail and wind gusts of 50 to 55 mph possible with this
  storm.

* Locations impacted include...
  Palm Coast, Flagler Beach and Beverly Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2930 8115 2930 8130 2960 8120
      2960 8113 2952 8110
TIME...MOT...LOC 0100Z 264DEG 36KT 2947 8112

SANDRIK
Local storm report, Apr 17, 9:14 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
914 PM EDT SAT APR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             2 E BUNNELL             29.47N 81.23W
04/17/2021  M0.75 INCH       Flagler            FL   EMERGENCY MNGR

            REPORT OF 3/4 INCH HAIL LASTED ABOUT 10 MINUTES.

0906 PM     TSTM WND GST     NW GAINESVILLE          29.67N 82.34W
04/17/2021  E40.00 MPH       Alachua            FL   BROADCAST MEDIA

            MEDIA PASSED ON REPORT OF 40 MPH GUSTS ESTIMATED
            NORTHWEST SIDE OF GAINESVILLE.

&&

ARS
Special weather statement, Apr 17, 9:32 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
932 PM EDT Sat Apr 17 2021

FLZ038-137-138-237-180230-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-
932 PM EDT Sat Apr 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 1030 PM EDT...

* At 932 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Palm Coast, moving east at 35
  mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Crescent City, Pomona Park,
  Andalusia, Marineland, Fruitland, San Mateo and Satsuma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2937 8142 2940 8142 2936 8151 2934 8166
      2937 8167 2937 8174 2943 8174 2943 8178
      2949 8178 2949 8184 2952 8184 2953 8187
      2962 8158 2963 8132 2965 8132 2964 8131
      2967 8121 2958 8112 2946 8112 2943 8110
TIME...MOT...LOC 0132Z 257DEG 30KT 2960 8129

SANDRIK
Special weather statement, Apr 17, 9:40 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
940 PM EDT Sat Apr 17 2021

FLZ237-180215-
Western Putnam FL-
940 PM EDT Sat Apr 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM COUNTY UNTIL
1015 PM EDT...

* At 940 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Melrose Landing, or near
  Interlachen, moving east at 35 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Interlachen, Melrose, Melrose Landing, Johnson and Mannville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2952 8206 2967 8206 2971 8205 2970 8178
      2952 8190 2951 8190 2951 8194 2950 8197
TIME...MOT...LOC 0140Z 282DEG 32KT 2961 8200

SANDRIK
Local storm report, Apr 17, 9:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
945 PM EDT SAT APR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HEAVY RAIN       NW PALM COAST           29.57N 81.21W
04/17/2021  M3.40 INCH       Flagler            FL   EMERGENCY MNGR

            STORM TOTAL RAINFALL SO FAR FOR TODAY.

&&

ARS
Special weather statement, Apr 17, 10:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1013 PM EDT Sat Apr 17 2021

FLZ038-138-180245-
Coastal Flagler FL-Inland Flagler FL-
1013 PM EDT Sat Apr 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLAGLER COUNTY UNTIL
1045 PM EDT...

* At 1012 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southwest of Bunnell, moving
  east at 35 mph.

* Winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of southern Flagler
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2947 8110 2946 8111 2946 8112 2943 8110
      2942 8114 2941 8115 2926 8115 2926 8133
      2927 8142 2940 8142 2940 8143 2943 8143
TIME...MOT...LOC 0212Z 264DEG 30KT 2941 8135

Boothe

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:25 PM EDTSevere Thunderstorm WarningJAXFlagler35 min
Apr 17, 8:34 PM EDTSpecial Marine WarningJAX56 min
Apr 17, 8:44 PM EDTSpecial Weather StatementJAXAlachua46 min
Apr 17, 8:56 PM EDTSpecial Weather StatementJAXPutnam49 min
Apr 17, 9:00 PM EDTSpecial Weather StatementJAXFlagler15 min
Apr 17, 9:32 PM EDTSpecial Weather StatementJAXFlagler58 min
Apr 17, 9:40 PM EDTSpecial Weather StatementJAXPutnam35 min
Apr 17, 10:23 PM EDTSpecial Marine WarningJAX19 min
Apr 18, 9:02 AM EDTSpecial Weather StatementJAXAlachua28 min
Apr 18, 10:16 AM EDTSpecial Weather StatementJAXFlagler44 min
Apr 18, 10:22 AM EDTSpecial Marine WarningJAX83 min
Apr 18, 10:25 AM EDTSevere Thunderstorm WarningJAXFlagler22 min
Apr 18, 11:46 AM EDTSpecial Marine WarningJAX14 min
Apr 18, 6:42 PM EDTSpecial Weather StatementJAXMarion48 min
Apr 18, 7:23 PM EDTSpecial Weather StatementJAXMarion37 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.